You are not currently logged in.
Access JSTOR through your library or other institution:
A Separator Theorem for Planar Graphs
Richard J. Lipton and Robert Endre Tarjan
SIAM Journal on Applied Mathematics
Vol. 36, No. 2 (Apr., 1979), pp. 177-189
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2100927
Page Count: 13
Preview not available
Let G be any n-vertex planar graph. We prove that the vertices of G can be partitioned into three sets A, B, C such that no edge joins a vertex in A with a vertex in B, neither A nor B contains more than 2n/3 vertices, and C contains no more than
$2\sqrt 2\sqrt n$ vertices. We exhibit an algorithm which finds such a partition A, B, C in O(n) time.
SIAM Journal on Applied Mathematics © 1979 Society for Industrial and Applied Mathematics